Síguenos en Twitter     Síguenos en Facebook     Síguenos en Google+     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Yahoo Mail     Dropbox     Instagram     Pinterest     Slack     Google Drive     Reddit     StumbleUpon     Print

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES

Cranial Nerve VI Palsy Emergency

Buscar en contenido

Contenido:

sábado, 18 de abril de 2015

Bicarbonato-Na en sobredosis de tricíclicos

emDocs
emDocs - April 16, 2015 - By Sahaphume Srisuma
"Background
Cardiac sodium channel blockade is one of the most concerning effects of tricyclic antidepressant (TCA) overdose. This toxicity initially presents on the electrocardiogram (ECG) as widening of QRS complex and/or rightward shift of the terminal 40 milliseconds of QRS complex resulting in prominent R in aVR. Terminally, TCA sodium channel blockade progresses toventricular dysrhythmias and cardiovascular collapse.
Sodium bicarbonate (NaHCO3), so called “hypertonic sodium bicarbonate,” is a “standard treatment” for cardiac sodium channel blockade from TCA toxicity. Although the exact mechanism by which sodium bicarbonate ameliorates toxic effects of TCA’s has not been fully elucidated, the two postulated mechanisms have been described:
  1. sodium loading is aimed to overwhelm the sodium channel blockade effect
  2. bicarbonate is aimed to increase pH which in turn may increase protein binding of free TCA and increase percentage of non-ionized TCA which has less binding affinity to cardiac sodium channels.
When using NaHCO3, sodium and pH should be monitored to prevent side effects from hypernatremia and alkalemia, respectively. In refractory cases with pH higher than 7.60 following NaHCO3 administration, the administration of hypertonic saline may be a useful clinical adjunct in the management of TCA cardiac sodium channel blockade."
http://www.emdocs.net/efficacy-of-hypertonic-saline-for-tricyclic-antidepressant-overdose/